Alert archive / Minnesota / Special Weather Statements in 2015
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 26, 2015, 4:42 PM CDT for Chippewa County, Minnesota. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2015, 4:42 PM CDT (21:42 UTC)
- Expired
- Jun 26, 2015, 5:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Twin Cities, MN
County Chippewa County, MN
The radar
The Minneapolis radar (KMPX), 139 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
856 WWUS83 KMPX 262142 SPSMPX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 442 PM CDT FRI JUN 26 2015 MNZ055>057-262230- KANDIYOHI-SWIFT-CHIPPEWA- 442 PM CDT FRI JUN 26 2015 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL KANDIYOHI...NORTHEASTERN CHIPPEWA AND SOUTHEASTERN SWIFT COUNTIES... AT 441 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE EXTENDING FROM NEAR NORWAY LAKE TO 7 MILES SOUTHWEST OF MURDOCK...AND MOVING SOUTHEAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... WILLMAR...KERKHOVEN...MURDOCK...PENNOCK...DE GRAFF...PRIAM...GLUEK AND WILLMAR AIRPORT. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4509 9505 4491 9555 4523 9559 4532 9517 TIME...MOT...LOC 2141Z 323DEG 30KT 4526 9519 4515 9549 $$ CLF
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 26, 2:42 PM CDT, 2 hours earlier.
Area forecast discussion, Jun 26, 2:42 PM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 242 PM CDT FRI JUN 26 2015 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 242 PM CDT FRI JUN 26 2015 EARLY AFTERNOON WATER VAPOR IMAGERY IDENTIFIED A WEAK SHORTWAVE DROPPING DOWN ACROSS NORTHERN MINNESOTA. COOLING ALOFT TOGETHER WITH DIURNAL HEATING WAS ENOUGH TO DESTABILIZE THE ATMOSPHERE WHICH RESULTED IN SHOWERS AND THUNDERSTORMS ACROSS MAINLY CENTRAL MN THIS AFTERNOON. EFFECTIVE SHEAR IS ONLY AROUND 20KTS...AND CAPE VALUES ARE ON THE ORDER OF 1000 TO 1500 J/KG...SO THE THREAT FOR SEVERE WEATHER IS NEARLY ZERO. A STRAY LIGHTING STRIKE AND A FEW MINUTES OF HEAVY RAIN ARE THE PRIMARY SENSIBLE WEATHER FEATURES OF THESE SHOWERS AND THUNDERSTORMS. AS THE WAVE SHIFTS SOUTHWARD AND PEAK HEATING WANES THE SHOWERS AND THUNDERSTORMS WILL DIMINISH ACROSS THE REGION. TONIGHT WINDS WILL BE LIGHT AND VARIABLE. HYDROLAPSE SHOWS DECREASING MOISTURE WITH HEIGHT...SO NOT ANTICIPATING FOG...BUT RATHER A HEAVY DEW BY MORNING. ON SATURDAY TEMPERATURES WILL WARM INTO THE LOWER/MID 80S WITH MOSTLY CLEAR SKIES. WINDS WILL BECOME SOUTHWESTERLY BY AFTERNOON. A POTENT SHORTWAVE ON THE OWING TO THE CYCLONIC SHEAR ASSOCIATED WITH A 100KT JET STREAK WILL DROP DOWN FROM CANADA AND LEAD TO A TROUGH OF LOW PRESSURE ACROSS THE DAKOTAS AND NORTHERN MN BY SATURDAY AFTERNOON. MID LEVEL LAPSE RATES OF 7 TO 8 C/KM TOGETHER WITH 40-50KTS OF EFFECTIVE SHEAR WILL SUPPORT THE POTENTIAL FOR SOME STORNGER UPDRAFTS. THE PRIMARY SEVERE THREAT IS LARGE HAIL. FORECAST SOUNDINGS SHOW LCLS ON THE ORDER OF 5000FT WITH A LINEAR WIND PROFILE...SO NOT ANTIPATING A TORNADIC THREAT...BUT A FEW WIND GUSTS ARE POSSIBLE GIVEN THE INVERTED-V SOUNDINGS. SPC HAS UPGRATED THE FAR NORTHWESTERN PORTIONS OF THE CWA TO A SLIGHT RISK. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 242 PM CDT FRI JUN 26 2015 THE LARGE SCALE PATTERN WILL REMAIN FAIRLY AMPLIFIED THROUGH THE EXTENDED PORTION OF THE FORECAST... WITH THE MAIN CHANGE LOOKING TO BE A RETROGRESSION OF THE WESTERN RIDGE AND EASTERN TROUGH. THIS WON/T CHANGE TOO MUCH WITH RESPECT TO THE CURRENT FORECAST... EXCEPT A TRANSITION TOWARD SOMEWHAT COOLER TEMPERATURES TOWARD THE END OF THE PERIOD AS LOWER HEIGHTS WORK INTO THE REGION. SHOULD CONTINUE TO SEE PERIODIC PCPN CHANCES WITH COOL MID-LEVEL TEMPERATURES LENDING THEMSELVES TOWARDS INSTABILITY SHRA/TSRA... PARTICULARLY WITH THE PASSAGE OF SHORTWAVES AND DIURNAL HEATING. THE SYSTEM WHICH STARTS TO DROP IN LATE SATURDAY AFTERNOON AND COULD BRING SOME POTENTIAL FOR STRONGER STORMS... WILL CONTINUE TO PUSH EAST ACROSS THE AREA SATURDAY NIGHT INTO SUNDAY. AT THIS POINT... THIS IS THE MOST COHERENT FEATURE IN THE EXTENDED PERIOD... AND INCREASED POPS ACROSS THE AREA LATER SATURDAY NIGHT INTO SUNDAY AS IT MOVES THROUGH THE AREA. KEPT SOME LOW POPS IN PLACE ON MONDAY ACROSS THE EAST... WHERE BETTER LAPSE RATES AND CYCLONIC BOUNDARY LAYER FLOW WILL LINGER. OTHERWISE... NEXT CHANCE FOR MORE WIDESPREAD PCPN LOOKS TO BE DURING THE LATE WEDNESDAY AND THURSDAY TIME FRAME AS A DECENT SURFACE LOW MOVES EAST ALONG THE CANADIAN BORDER AND DRAGS A FRONT THROUGH THE AREA. THE GFS AND ECMWF ARE IN DECENT AGREEMENT ON THE TIMING AND STRENGTH OF THIS FEATURE... ALTHOUGH THERE ARE SUFFICIENT DIFFERENCES TO CAP THINGS AT CHANCE POPS AT THIS POINT. PRIOR TO THAT... CHANCES FOR PCPN WILL MAINLY BE TIED TO DIURNAL INSTABILITY ALTHOUGH THE GFS DOES HINT AT THE POSSIBILITY OF SOME HEAVIER PCPN IN THE SOUTHWEST TUESDAY INTO TUESDAY EVENING AS IT HAS THE BAROCLINIC ZONE LINGERING CLOSER TO THE REGION THAN THE ECMWF. CYCLONIC FLOW AND A GOOD MID-LEVEL COLD POOL LOOK TO PUSH INTO THE AREA ON FRIDAY... WHICH WILL POINT TOWARD A CONTINUED CHANCE FOR PRIMARILY DIURNALLY DRIVEN SHRA/TSRA. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 113 PM CDT FRI JUN 26 2015 VFR CONDITIONS THROUGHOUT. A FEW AFTERNOON SHOWERS AND THUNDERSTORMS WILL DEVELOP...BUT COVERAGE WILL BE SCARCE SO DID NOT INCLUDE IN THE TAFS OTHER THAN VCSH. WINDS WILL BE LIGHT AND VARIABLE THIS EVENING AND OVERNIGHT...WITH A WESTERLY DIRECTION TOMORROW. KMSP... A FEW SHOWERS ARE POSSIBLE THIS AFTERNOON...BUT CONFIDENCE TOO LOW TO INCLUDE MENTION IN THE TAF. /OUTLOOK FOR KMSP/ SAT NGT...VFR WITH SHRA/TSRA LIKELY. SW WINDS 5 TO 10 KTS. SUN...VFR WITH SHRA/TSRA EARLY. SW WINDS BCMG NW 5-10 KTS. MON...VFR WITH -SHRA POSSIBLE. WINDS NNW 5 TO 10 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...JRB LONG TERM... AVIATION...JRB
Hazardous weather outlook, Jun 26, 1:39 PM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 139 PM CDT FRI JUN 26 2015 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 271845- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 139 PM CDT FRI JUN 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED WEAK THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT INTO MONDAY...AND AGAIN WEDNESDAY NIGHT INTO THURSDAY ACROSS THE OUTLOOK AREA. THE THREAT FOR SEVERE WEATHER APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. JRB
In the hours before
Special weather statement, Jun 26, 2:13 PM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 213 PM CDT FRI JUN 26 2015 MNZ041-261945- DOUGLAS- 213 PM CDT FRI JUN 26 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL DOUGLAS COUNTY... AT 213 PM CDT...A STRONG THUNDERSTORM WAS OVER LEAF VALLEY...OR 10 MILES NORTH OF ALEXANDRIA...MOVING SOUTH AT 10 MPH. WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ALEXANDRIA...LEAF VALLEY AND GARFIELD. THIS INCLUDES INTERSTATE 94 IN MINNESOTA NEAR MILE MARKER 93. LAT...LON 4610 9551 4608 9535 4591 9533 4592 9556 TIME...MOT...LOC 1913Z 000DEG 9KT 4605 9545 CLF
Special weather statement, Jun 26, 3:53 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 353 PM CDT FRI JUN 26 2015 MNZ047-055-262115- SWIFT-STEVENS- 353 PM CDT FRI JUN 26 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL STEVENS AND NORTHWESTERN SWIFT COUNTIES... AT 352 PM CDT...A STRONG THUNDERSTORM WAS NEAR LAKE HATTIE...OR 10 MILES SOUTHWEST OF MORRIS...MOVING SOUTHEAST AT 20 MPH. WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN SWIFT AND SOUTH CENTRAL STEVENS COUNTIES. LAT...LON 4544 9608 4551 9599 4540 9583 4532 9597 TIME...MOT...LOC 2052Z 315DEG 18KT 4546 9601 CLF
Special weather statement, Jun 26, 4:42 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 442 PM CDT FRI JUN 26 2015 MNZ055>057-262230- KANDIYOHI-SWIFT-CHIPPEWA- 442 PM CDT FRI JUN 26 2015 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL KANDIYOHI...NORTHEASTERN CHIPPEWA AND SOUTHEASTERN SWIFT COUNTIES... AT 441 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE EXTENDING FROM NEAR NORWAY LAKE TO 7 MILES SOUTHWEST OF MURDOCK...AND MOVING SOUTHEAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... WILLMAR...KERKHOVEN...MURDOCK...PENNOCK...DE GRAFF...PRIAM...GLUEK AND WILLMAR AIRPORT. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4509 9505 4491 9555 4523 9559 4532 9517 TIME...MOT...LOC 2141Z 323DEG 30KT 4526 9519 4515 9549 CLF
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 2:13 PM CDT | Special Weather Statement | MPX | Douglas | 32 min |
| Jun 26, 3:53 PM CDT | Special Weather Statement | MPX | Stevens | 22 min |
| Jun 26, 6:12 PM CDT | Special Weather Statement | MPX | Morrison | 33 min |
| Jun 26, 6:44 PM CDT | Special Weather Statement | MPX | Carver | 46 min |
Nearby
Special Weather Statements in Minnesota, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.